I am fairly new here, though I have been an avid reader since I was diagnosed with GCA in mid-November 2016. Started on 40mg pred, now down to 10 mg and about to start the really slow taper down.
Although I didn't initially have visual disturbance, the steroids have affected my eyesight so an eye test two weeks ago showed quite a change since my last test in the summer. New glasses required for driving (not that I like driving very much these days) and this wasn't something I was warned about.
I initially took AA for 6 weeks as directed by my GP, but after a visit to my dentist who expressed surprise that I had been prescribed it and reading the comments on this site about it I stopped. My GP refused me a Dexascan but my rheumatologist referred me for one. However, the results weren't very good, showing me to be osteopoenic (perhaps to be expected, as despite a healthy diet and previously active lifestyle I am very slight, 5 foot 2 and under 8 stone). The GP has now prescribed Risedronate, but this seems to be another bisphosphonate and especially after Wednesdays news I am very reluctant to take this. Any advice would be most welcome. How to improve bone density? I do Pilates regularly so balance and coordination is good.
I have an appointment with audiologist and ENT on Monday to look at the ear pressure problems that were my initial symptom, and which haven't lessened with the steroids. I am sleeping slightly better with a lower steroid dose, but still feel totally oppressed by this awful illness - tetchy with my husband, trying to live a fairly normal life looking after 2year old granddaughter one day and 96 year old mother the next, but often wiped out on 'free' days. Not good at pacing!
Sorry this has turned into a rant, but it is nice to be able to let off steam, especially when everyone tells me how well I'm looking - it's the bloody steroids, I say!
Is anyone else going to the Bristol roadshow? I'm going up on the train from Dorchester so it would be nice to make contact with anyone I've been hearing from on this site. Thank you all for your wisdom and reassurance!